| Model Number |
M00146316B0 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.An image of the device was provided.The customer supplied image presented skived/cut damage by exposing an undetermined length of metallic core wire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel.At this time, it is not possible to assign a definitive root cause for the event as reported.If any further relevant information provided, a follow up medwatch report will be submitted.
Event or Problem Description
Event description: they were doing a recanalization of the afs and were inserting the zipwire into the patient.He did a mild rotation of the wire to try to pass the mild calcification in the afs, and then the coating of the zipwire 'broke' outside the patient at the level of the hands of the physician.He took the wire out and took a new zipwire and could proceed with the procedure.Patient was okey.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: he removed the wire from the patient, and took another zipwire to complete the procedure what is the next course of action?: investigate this wire patient present at time of event?: yes patient complications: no patient complications device acquired from a distributor?: no was issue present upon opening package?: no photo or video of issue: yes question: was the vessel calcified? mild, moderate or severe? answer: mild calcified question: was the vessel tortuous? mild, moderate or severe? answer: mild question: what was the percent stenosis of the lesion? answer: 70% question: what is the anatomical location of the lesion being treated? answer: afs at the right question: what device was used to complete the procedure? answer: another of the same zipwire question: where on the wire did the coating come off? answer: outside the patient question: was it confirmed that no coating/wire fragments answer: yes, because it happened outside of the patient image provided on (b)(6) 2024.Additional information received 19 april 2024: 1.Was fluoroscopy in use? - yes, as always in this kind of procedures 2.What caused the physician to decide to remove the zipwire? - as described already in the complaint, the coating broke at the point of his fingers, so outside the patient, so he could not proceed and needed to remove the wire a.Was there resistance during advancement? - no b.Was something noticed under fluoroscopy? - no 3.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.- n/a 4.Was the zipwire advanced through a metal cannula or needle? - just a introducer 6f 5.Was any part of the metallic core wire missing? - no parts were missing.
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-hydro gw stf std an260-035; returned reloaded in the dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 260.6 cm and a finished diameter of.03395" to.03435".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of the skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After flushing with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented bend damage at 4.5cm from the distal tip.The specimen also presented skived/cut damage 159.7cm to 163.4cm from the distal tip by exposing the metallic core wire.Approximately 3.5cm of the polymer jacket material was displaced over the wire shaft.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The damage presented appears consistent with excessive manipulation of the device and/or manipulation of the device within a metal needle or other metal device.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel.Do not use the zipwire hydrophilic guide wire with devices that contain metal parts such as atherectomy catheters, laser catheters, or metal introduction devices as they may cause the zipwire hydrophilic guide wire plastic coating to shear and/or sever the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
Additional Manufacturer Narrative
Correction follow up: this follow up report is being filed to correct the previously filed report.The following sections have been corrected: 1.Section d1.2.Section d4.3.Section g1.